• question-icon

    Suggest treatment for symptoms of anxiety

default
Posted on Mon, 10 Jul 2017 in Medicines and Side Effects
Question: Hi,

I'm a 35 year old woman in generally good health. I've been having some dizzy spells and feeling lightheaded. My thyroid is normal and I'm not anemic. I do have some issues with anxiety. Yesterday, after a few hours in a car, I was walking down the street and felt like my legs were a little heavy and didn't seem like they were feeling quite normal. Like they didn't quite want to move normally. This terrified me, and I then started feeling a little panicked that something might be wrong. I am still scared that something is wrong and wonder if you think just anxiety combined with sitting in a car could cause that sensation?
doctor
Answered by Dr. Noble Zachariah 54 minutes later
Brief Answer:
Likely to be anxiety related. Discussion follows.

Detailed Answer:
Hello,

Welcome and thanks for your query.
Your symptoms are likely to be caused by anxiety. If you hyperventilate as many people with anxiety and panic do, you can develop dizziness, tingling sensations and heaviness in the limbs. In severe cases it may go into muscle spasm also ( carpopedal spasm).
So relax, eat wholesome healthy food, exercise at least 30 minutes a day and practise stress relieving techniques like yoga.
Taking Lorazepam on a regular basis is not advisable as it may lead to dependence. Occasional tablet to tide over an acute anxiety or panic may be okay, but better to manage with the healthy lifestyle.
Do get back to me if you have further queries.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Noble Zachariah

Internal Medicine Specialist

Practicing since :1974

Answered : 2276 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Stress

doctor1 MD

Yes. I have a yeast infection (@48 it is caused from stress) first time in years, I used mixonazole tablet for day or night. Have had a reaction. (...

doctor1 MD

Hi, i m have recently started taking eglonyl due to severe stress and lack of sleep. My blood was abnormally high so my doctor also prescribed...

doctor1 MD

I had slight giddiness or rather lightheadedness accompanied by extreme tiredness some 5 months back which lasted for 3 or four days. . Took vertin...

doctor1 MD

hi
i am 29 yrs old male unmaaried and mech engineer. i feel weak erection and often in stress and anxiety. due to that i found some disorders a my...

doctor1 MD

Hi Doctor, I want to improve my brain performance, so visited Ayurvedic doctor to take the swarna bhasma,i am little obese and having snoring...

doctor1 MD

hi i m facing sleep disturbance since last 8 years i feel too much pressure over and behing myleft ears may be it leads to stress and breaks my...

doctor1 MD

I have low body temperature, and am concerned that my thyroid may be not working optimally. My TSH is 4.13. If I reduce the stress in my life, will...

Get personalised answers from verified doctor in minutes across 80+ specialties

130 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Noble Zachariah
  • Q - Can hepatitis C be cured?

  • Q - Does tonsillitis cause systemic infection or UTI?

  • Q - Suggest treatment for liver cirrhosis

  • Q - What causes pain in right side and pain radiating to lower back?

  • Q - What causes sharp pain in rib cage below shoulder blade?

  • Q - What causes rhythmic contraction of the diaphragm?

  • Q - What is the treatment for radiculopathy?

  • Q - Is Zentel to be taken before or after a meal?

  • Q - What causes pain in upper abdomen radiating to left side?

  • Q - How long Lupron injections need to be continued for prostate cancer?

backtotop2